Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 22, 2016Orange County, Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 22, 2016, 1:49 PM EDT for Orange County, Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 1:49 PM EDT (17:49 UTC)
Expired
Jul 22, 2016, 2:30 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2113 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS82 KMLB 221749
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT FRI JUL 22 2016
 
FLZ041-045-046-141-147-221830-
INLAND VOLUSIA COUNTY FL-NORTHERN BREVARD COUNTY FL-ORANGE FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
149 PM EDT FRI JUL 22 2016

...SPECIAL WEATHER STATEMENT...

AT 148 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF LONE CABBAGE FISH CAMP TO NEAR
DELTONA. MOVEMENT WAS WEST SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...SANFORD...ALTAMONTE SPRINGS AND OVIEDO. 

LAT...LON 2835 8081 2837 8136 2878 8145 2879 8142
      2883 8142 2886 8138 2887 8138 2887 8137
      2889 8137 2889 8135 2892 8136 2901 8112
TIME...MOT...LOC 1748Z 067DEG 22KT 2837 8098 2888 8119 

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 9:00 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 22, 9:00 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
900 AM EDT FRI JUL 22 2016

.DISCUSSION...

Current-tonight...Very weak pressure gradient in place across ECFL
for the next 24 hrs. Calm to light/variable morning winds will
become onshore as daytime heating initiates and the east coast sea
breeze develops along the east coast and pushes slowly inland. Later
this evening/overnight our winds will fall to near calm once again.
Watching some shower currently on the NEXRAD 88D over the coastal
waters and expect a few of these showers to start to develop along
the coast or move onto the east coast between mid-late morning into
very early afternoon, then activity will push into the interior
during the mid-late afternoon. Local model runs suggest highest pops
valid for well into the interior and southward where moisture is
deepest. Threats to include frequent cloud to ground lightning in a
few storms, locally heavy downpours with possible nuisance flooding
of low-lying areas, gusty outflow winds, and perhaps some small
hail. Few lingering storms possible into early evening...mainly Lake
County and near the Kissimmee River.

Continued warm with highs near 90 degrees to L90s near the coast and
L-M 90s into the interior. Overnight lows remain very warm/oppressive
and generally in the M-U70s areawide. Late night marine/coastal
showers expected again...mainly south of Brevard County.

&&

.AVIATION...VCSH mainly KTIX south this morning...then VCTS 15-
18Z near the coast. For interior TAF sites...VCTS 18-23Z with MVFR
CIGS.

&&

.MARINE...Current-tonight...Very light/variable morning winds over
the coastal waters becoming ENE-ESE and increasing to 8-12 kts along
the coast late morning/early afternoon and 4-8 kts over the open
Atlc. The weak pressure gradient will allow winds to become
light/variable again this evening with perhaps an offshore flow at
least near the coast overnight. Favorable seas 2-3 ft near shore and
up to 4 ft offshore. Scattered showers/isolated storms.

&&

.Fire Weather...Very light/variable morning winds becoming ENE-ESE
with gradual increase in wind speeds as the east coast sea breeze
develops and moves slowly inland. Dispersion indices poor to fair at
best this afternoon and poor tonight. Convection beginning along
Brevard County/Treasure Coast initially late morning/early
afternoon, then spreading inland in the afternoon with highest
coverage south of Orlando where deep layer moisture is greatest.
Storm threats this afternoon include frequent cloud to ground
lightning in a few storms, heavy downpours, gusty outflow winds, and
perhaps some small hail. Winds becoming light to calm again this
evening. Fog not forecast but smoldering brushfires may allow for
settling of smoke locally.

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

Sedlock/Johnson
Hazardous weather outlook, Jul 22, 8:00 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 AM EDT FRI JUL 22 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
800 AM EDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE INLAND
MOVING EAST COAST SEA BREEZE LATE THIS MORNING THROUGH EARLY
AFTERNOON...ESPECIALLY FROM BREVARD COUNTY SOUTHWARD. STORM
COVERAGE AND INTENSITY WILL INCREASE DURING THE AFTERNOON...WITH
THE GREATEST AMOUNT OF ACTIVITY BETWEEN 200 PM AND 600 PM TO THE
SOUTH AND WEST OF KISSIMMEE AND SAINT CLOUD. STORM MOTION WILL BE
SLOW...TOWARD THE WEST OR SOUTHWEST AROUND 5 MPH.

THE STRONGEST STORMS WILL OCCUR OVER THE INTERIOR COUNTIES...WITH
THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY
WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
WITH THE SLOW MOTION OF STORMS TODAY...SOME AREAS SOUTH AND WEST
OF KISSIMMEE AND SAINT CLOUD MAY EXPERIENCE ONE TO THREE INCHES OF
RAIN IN LESS THAN AN HOUR. TEMPORARY FLOODING OF ROADWAYS AND POOR
DRAINAGE AREAS MAY OCCUR.

.RIP CURRENT IMPACT...
A MODERATE RIP CURRENT RISK WILL EXIST AT AREA BEACHES TODAY.
GREATEST THREAT WILL EXIST THROUGH THE AFTERNOON HOURS DUE TO
TIDAL EFFECTS. REMEMBER TO ONLY SWIM WITHIN SIGHT OF A LIFEGUARD
AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED SLOW MOVING STORMS WILL SHIFT INLAND DURING THE
AFTERNOON AND WILL MOVE ACROSS SOME LAKES ACROSS THE CENTRAL
FLORIDA INTERIOR WITH LOCALLY GUSTY WINDS OVER 40 MPH POSSIBLE.
REMEMBER THAT STRONG AND GUSTY WINDS OFTEN APPROACH AHEAD OF RAIN
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A MUCH LOWER COVERAGE OF STORMS WILL OCCUR ACROSS CENTRAL FLORIDA
THIS WEEKEND...ESPECIALLY SUNDAY...WHEN ONLY ISOLATED STORMS ARE
FORECAST. HIGHER MOISTURE WILL REMAIN EARLY NEXT WEEK...POSSIBLY
BRINGING A FEW DAYS OF HIGHER THAN NORMAL STORM COVERAGE...
INCLUDING ALONG THE EAST COAST. ISOLATED TO SCATTERED AFTERNOON
STORMS ARE FORECAST FOR WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED...ESPECIALLY SOUTH AND WEST OF KISSIMMEE AND SAINT
CLOUD.

SPRATT/JOHNSON

In the hours before

Special weather statement, Jul 22, 11:29 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1129 AM EDT FRI JUL 22 2016

FLZ047-054-059-064-221615-
SOUTHERN BREVARD COUNTY FL-MARTIN FL-ST. LUCIE FL-INDIAN RIVER FL-
1129 AM EDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...CENTRAL MARTIN...
CENTRAL INDIAN RIVER AND SOUTHWESTERN BREVARD COUNTIES UNTIL 1215 PM
EDT...

AT 1128 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WEST MELBOURNE TO 6 MILES WEST OF
JONATHAN DICKINSON STATE PARK. MOVEMENT WAS WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...PALM BAY...MELBOURNE...
FORT PIERCE AND INDIANTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2696 8045 2748 8066 2754 8068 2756 8068
      2756 8069 2803 8087 2810 8065 2696 8020
TIME...MOT...LOC 1528Z 080DEG 15KT 2808 8070 2698 8023

JOHNSON
Special weather statement, Jul 22, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT FRI JUL 22 2016

FLZ041-045-046-141-147-221830-
INLAND VOLUSIA COUNTY FL-NORTHERN BREVARD COUNTY FL-ORANGE FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
149 PM EDT FRI JUL 22 2016

...SPECIAL WEATHER STATEMENT...

AT 148 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF LONE CABBAGE FISH CAMP TO NEAR
DELTONA. MOVEMENT WAS WEST SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...SANFORD...ALTAMONTE SPRINGS AND OVIEDO.

LAT...LON 2835 8081 2837 8136 2878 8145 2879 8142
      2883 8142 2886 8138 2887 8138 2887 8137
      2889 8137 2889 8135 2892 8136 2901 8112
TIME...MOT...LOC 1748Z 067DEG 22KT 2837 8098 2888 8119

JOHNSON

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:29 AM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie46 min
Jul 22, 2:18 PM EDTSpecial Weather StatementMLBIndian River42 min
Jul 22, 2:38 PM EDTSpecial Weather StatementMLBOsceola52 min
Jul 22, 2:56 PM EDTSpecial Weather StatementMLBOkeechobee49 min
Jul 22, 4:19 PM EDTSpecial Weather StatementMLBLake41 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.